MAUDE Adverse Event Report: AV-TEMECULA-CT RX HERCULINK ELITE STENT SYSTEM; RENAL STENT SYSTEM

AV-TEMECULA-CT RX HERCULINK ELITE STENT SYSTEM; RENAL STENT SYSTEM
Catalog Number 1011505-18
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.(b)(4).Evaluation summary: a visual inspection was performed on the returned device.The dislodged stent was confirmed.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history of the reported lot revealed no other similar incidents.The rx herculink elite instructions for use (ifu) instructs: prior to using the rx herculink elite peripheral stent system, carefully remove the system from the package and inspect for bends, kinks, and other damage.Verify that the stent is located between the radiopaque balloon markers.Do not use if any defects are noted.The investigation was unable to determine a cause for the reported stent dislodgment.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was performed to treat a target lesion in the right renal artery.The 7.0 x 18 mm herculink stent delivery system (sds) was prepped.The device was flushed outside the patient anatomy and advanced over the guide wire.Once inside the guide catheter, negative was pulled.The device was advanced into the anatomy and was able to cross the lesion.The balloon was inflated and it was noted that the stent was not on the balloon.Imaging was performed to locate the dislodged stent, but was not found in the anatomy, on the sds, on the guide wire or in the guiding catheter.The herculink delivery system was removed without issue.A non-abbott stent delivery system was used to successfully complete the procedure.After the procedure, the preparation table and protective sheath were looked at but the stent was not found.The physician is certain that the stent is not in the patient anatomy.Additionally, it was not noted if the stent was present on the delivery system during device preparation or if it was completely missing from the stent delivery system.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
RX HERCULINK ELITE STENT SYSTEM
Common Device Name
RENAL STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7992645
Report Number2024168-2018-08089
Device Sequence Number19275949
Product Code NIN
UDI-Device Identifier08717648078385
UDI-Public08717648078385
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P110001
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 10/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Catalogue Number1011505-18
Device Lot Number8030861
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2018
Initial Report FDA Received Date10/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR
Patient Weight88